MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ANN BLUNT TIP SCREW 4X40MM; PROSTHESIS, TOTAL ANATOMIC SHOULDER, UNCEMENTED METAPHYSEAL HUMERAL STEM

ZIMMER SWITZERLAND MANUFACTURING GMBH ANN BLUNT TIP SCREW 4X40MM; PROSTHESIS, TOTAL ANATOMIC SHOULDER, UNCEMENTED METAPHYSEAL HUMERAL STEM
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 ¿ medical devices: proximal humerus, right, 11x160mm; item# 47-2496-160-11; lot# 3091635; ann blunt tip screw 4x44mm; item# 47-2486-044-40; lot# 3091416; ann blunt tip screw 4x48mm; item# 47-2486-048-40; lot# 3076790; ann blunt tip screw 4x48mm; item# 47-2486-048-40; lot# 3091538; ann blunt tip screw 4x50mm; item# 47-2486-050-40; lot# 3076808; ann blunt tip screw 4x56mm; item# 47-2486-056-40; lot# 3091549; torque limiting handle; item# 27923; lot# unknown.G2 ¿ foreign: japan.Multiple mdr reports were filed for this event, please see associated reports: 0009613350 - 2023 - 00236, 0009613350 - 2023 - 00237, 0009613350 - 2023 - 00238, 0009613350 - 2023 - 00239.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported, that one week after the initial operation the proximal screw was backed out.Revision is not planned, the patient's condition will be continued to be monitored.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h1, h2, h3, h6, h10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Devices are used for treatment.Medical records were not provided.It can be assumed that multiple factors, related to either patient condition and behavior or implantation procedure, contributed to the migration of the screws.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.An additional deeper investigation was performed which identified the design limitation of the locking mechanism of the nail as a potential contributing factor.As part of the deeper investigation, a scientific literature search was conducted and a systematic review of the outcome of intramedullary nailing for acute proximal humerus fracture showed that screw migration and perforation into the joint is the second most common complication following secondary loss of reduction.In addition, scientific literature of competitor and predicate devices were assessed.This review has shown that the proximal humeral system performs better and/or in equal range in comparison with legally marketed similar devices.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ANN BLUNT TIP SCREW 4X40MM
Common Device Name
PROSTHESIS, TOTAL ANATOMIC SHOULDER, UNCEMENTED METAPHYSEAL HUMERAL STEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17036940
Report Number0009613350-2023-00237
Device Sequence Number6412908
Product Code HSB
UDI-Device Identifier00889024505445
UDI-Public(01)00889024505445(17)261208(10)3091516
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181827
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47248604040
Device Lot Number3091516
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer06/08/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Other;
Patient SexUnknown